본문 바로가기
KERD
논문KCI 등재

에탐부톨에 의한 급성 신질환 1예

Case of Acute Kidney Injury in a Patient with Pulmonary Tuberculosis Receiving Ethambutol Therapy

1

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류내과학

초록

Ethambutol is commonly used as a first-line drug for the treatment of tuberculosis. The most serious adverse effect of ethambutoltherapy is optic neuropathy. However, ethambutol-induced acute kidney injury is extremely rare. We report herein a case of acutekidney injury secondary to ethambutol-associated acute interstitial nephritis. A 65-year-old man with pulmonary tuberculosispresented with a > 7-day history of nausea and vomiting. He had begun antituberculosis medications including ethambutol 3 weekspreviously. His laboratory findings showed elevated blood urea nitrogen and serum creatinine levels (32.6 and 3.6 mg/dL,respectively). Examination of percutaneous renal biopsy specimens showed diffuse interstitial mononuclear cell infiltration withmild interstitial edema. The patient was treated by cessation of ethambutol and supportive care. His renal function completely recovered(creatinine, 1.1 mg/dL) and his clinical symptoms improved.

Abstract

Ethambutol is commonly used as a first-line drug for the treatment of tuberculosis. The most serious adverse effect of ethambutoltherapy is optic neuropathy. However, ethambutol-induced acute kidney injury is extremely rare. We report herein a case of acutekidney injury secondary to ethambutol-associated acute interstitial nephritis. A 65-year-old man with pulmonary tuberculosispresented with a > 7-day history of nausea and vomiting. He had begun antituberculosis medications including ethambutol 3 weekspreviously. His laboratory findings showed elevated blood urea nitrogen and serum creatinine levels (32.6 and 3.6 mg/dL,respectively). Examination of percutaneous renal biopsy specimens showed diffuse interstitial mononuclear cell infiltration withmild interstitial edema. The patient was treated by cessation of ethambutol and supportive care. His renal function completely recovered(creatinine, 1.1 mg/dL) and his clinical symptoms improved.

참고문헌 (10)

  1. Joint Committee for the Development of Korean Guidelines for Tuberculosis, "Korean Guidelines for Tuberculosis" (2011), MEDrang Inc
  2. Kwon SH, "Ethambutol- induced acute renal failure", Nephrol Dial Transplant, 19, pp.1335~1336 (2004)
  3. Pujet JC, "Sensitivity to rifampicin: incidence, mechanism, and prevention", Br Med J, 2, pp.415~418 (1974)
  4. Cole A, "Metal binding by pharmaceuticals: part 1. copper (II) and zinc (II) interactions following ethambutol administration", Agents Actions, 11, pp.296~305 (1981)
  5. Mikusova K, "Biogenesis of the mycobacterial cell wall and the site of action of ethambutol", Antimicrob Agents Chemother, 39, pp.2484~2489 (1995)
  6. Forbes M, "Effect of ethambutol on Mycobacteria", Ann N Y Acad Sci, 135, pp.726~731 (1966)
  7. Chan RY, "Ocular toxicity of ethambutol", Hong Kong Med J, 12, pp.56~60 (2006)
  8. Lee EJ, "Incidence and clinical features of ethambutol-induced optic neuropathy in Korea", J Neuroophthalmol, 28, pp.269~277 (2008)
  9. "Ethambutol Tablets 400 mg (Macleods), TB134, WHOPAR part 4: section 6" (2007)[URL]
  10. Hasenbosch RE, "Ethambutol-induced optical neuropathy: risk of overdosing in obese subjects", Int J Tuberc Lung Dis, 12, pp.967~971 (2008)

관련 논문AI추천

이 간행물의 다른 논문 (12건)